Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 73, NWS Little Rock, AR

July 20, 2007Garland County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 20, 2007, 6:16 PM CDT for Garland County, Arkansas. It was in force for 119 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 20, 2007, 6:16 PM CDT (23:16 UTC)
Expired
Jul 20, 2007, 8:15 PM CDT
In force
119 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Garland County, AR

The radar

The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:20 PM CDTFLASH FLOODHot Springs, ARCARS WERE REPORTED UNDER WATER IN DOWNTOWN HOT SPRINGS AT 3RD STREET AND HOBSON STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 202318
FFWLZK
ARC051-210115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN GARLAND COUNTY IN CENTRAL ARKANSAS

* UNTIL 815 PM CDT

* AT 612 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
  RAINS IN THE HOT SPRINGS AREA. CARS WERE REPORTED FLOODED IN 
  DOWNTOWN HOT SPRINGS AT 615 PM CDT. THE HOT SPRINGS AIRPORT
  RECEIVED ALMOST ONE INCH OF RAIN IN 15 MINUTES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3441 9339 3439 9301 3456 9301 3459 9339

$$

29

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 1:38 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 20, 1:38 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
138 PM CDT FRI JUL 20 2007

.DISCUSSION...
THE COLD FRONT SAGGING TO THE SW OVER AR HAS SLOWED DUE TO HOT &
HUMID AIRMASS IN PLACE SOUTH OF THE BOUNDARY...AS WELL AS THE
UPPER FLOW BEING NEARLY PARALLEL TO THE BOUNDARY. THE FRONT HAS
DRIFTED THROUGH KJBR...WITH A NE WIND...SO IT IS LYING WITH A NW
TO SE ORIENTATION. THETA-E GRADIENT SOUTH OF THE BOUNDARY HAS 70+
DEWPOINT AIR...WITH A S-SW WIND FLOW...WHILE 60S DEWPOINT AIR NE
OF THE BOUNDARY... WITH A NE WIND FLOW. CONVECTION FORMING ALONG &
AHEAD OF THE BOUNDARY THIS AFTERNOON...AS THE CONVECTIVE TEMP WAS
REACHED. SOME DIFFERENTIAL HEATING WILL KEEP INSTABILITY
UP...WHILE PRECIP WATER VALUES ARE AROUND 1.75 INCHES...& CAPE
VALUES AROUND 2K J/KG. AS STATED EARLIER...SOME LIMITING FACTORS FOR
ANY ORGANIZED SEVERE WEATHER...DUE TO LIMITED DYNAMICAL LIFT...AS
THIS IS BEING SHEERED OUT OVER AR AS THE LOW PULLS NE...WARM MID-
LEVELS WITH TEMPS AROUND +7C...& LIMITED JET DYNAMICS. STILL
COULD SEE A PULSE STORM THIS AFTERNOON & EVENING...WITH MAIN
THREAT WINDS...WHILE SOME HEAVY RAIN IS EXPECTED WITH SLOW
MOVEMENT OF STORMS.

&&

.SHORT TERM...FRIDAY NIGHT THROUGH MONDAY NIGHT
HAVE GONE WITH LIKELY POP ALONG & JUST AHEAD OF THE FRONT THIS
AFTERNOON & EVENING...WHILE CHANCE ELSEWHERE. TIMING OF MODELS A BIT
DIFFERENT...BUT THE BOUNDARY WILL SAG SW OVERNIGHT...WITH THE
COOLING OF THE ATMOSPHERE...& THE UPPER TROUGH BEGINS TO
DEEPEN...ALLOWING THE UPPER LOW OVER THE EAST TO MOVE FARTHER
E-NE. EXPECTING A WIND SHIFT WITH THE BOUNDARY TO THE N-NE.
SCATTERED SHOWERS & ISOLATED THUNDERSTORMS WILL BE EXPECTED ALONG &
AHEAD OF THE BOUNDARY OVERNIGHT. HAVE TRENDED POP...THE LOWEST IN
THE NE...WHILE HIGHEST IN THE SW. ON SATURDAY...THE BOUNDARY
SHOULD BE OVER SW AR...WHILE DRIER AIR & A NE FLOW IS OVER MOST OF
CENTRAL & NORTH AR. EXPECT A SLIGHT TO CHANCE CAT OF SHOWERS &
ISOLATED THUNDERSTORMS OVER SW AR...WITH LIMITED UPPER LEVEL LIFT
KEEP POPS GENERALLY LOW. SATURDAY NIGHT TO SUNDAY...THE BOUNDARY
SAGS A BIT MORE TO NE TX TO NORTHERN LA. ONLY A SLIGHT CHANCE OF
CONVECTION WOULD BE EXPECTED OVER FAR SW TO FAR WEST PARTS OF AR.
THE UPPER RIDGE BEGINS BUILDING IN OVER THE PLAINS & AR LATE INTO
THE WEEKEND...BRING MORE OF A DIURNAL CONVECTION REGIME BACK TO
AR...AS TEMPS WARM TO THE LOWER & MID 90S.

&&

.LONG TERM...TUESDAY THROUGH FRIDAY
YESTERDAY THE MODELS WERE FAIRLY CONSISTENT WITH THEIR SOLUTION
OF BUILDING UP A STRONG RIDGE ACROSS THE MID SECTION OF THE
COUNTRY WHILE SPINNING OFF A CLOSED LOW IN THE EASTERN UNITED
STATES.

TODAY THE MODELS ARE HAVING MORE DIFFICULTY HANDLING THIS SITUATION.
THE GENERAL TREND BETWEEN THE VARIOUS MODELS IS TO AMPLIFY THE
STRONG RIDGE MORE ACROSS THE NORTHERN PLAINS AND TO RETROGRADE THE
CLOSED LOW MUCH FURTHER WEST. THE GFS BRINGS THE CLOSED LOW ACROSS
SOUTHERN MISSOURI TOWARD THE LATTER HALF OF THE EXTENDED PERIOD AND
THE ECWMF TAKES THE CLOSED LOW OVER IOWA. IN COMPARISON...THE DGEX
BRINGS THE CLOSED LOW OVER THE OHIO VALLEY DURING THE SAME TIME
FRAME.

I AM NOT VERY CONFIDENT IN ANY OF THE SOLUTIONS THAT ARE BEING
PRESENTED...SO FOR NOW I WILL NOT MAKE ANY WHOLESALE CHANGES TO THE
EXTENDED. I WILL TREND MAX TEMPS BACK TOWARD CLIMO NORMALS THURSDAY
AND FRIDAY...BUT I WILL GO WITH SLIGHT CHANCE POPS IN FOR SRN
ARKANSAS WEDNESDAY AND ALL OF THE CWA ON THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     66  88  64  88 /  20  10  10  10
CAMDEN AR         71  89  68  91 /  40  30  10  10
HARRISON AR       64  86  63  87 /  20  10  10  10
HOT SPRINGS AR    70  90  66  90 /  50  20  10  10
LITTLE ROCK AR    70  90  65  90 /  50  10  10  10
MONTICELLO AR     71  90  67  91 /  50  20  10  10
MOUNT IDA AR      70  90  67  90 /  50  30  10  20
MOUNTAIN HOME AR  64  86  63  87 /  20  10  10  10
NEWPORT AR        67  89  64  89 /  20  10  10  10
PINE BLUFF AR     71  90  66  90 /  50  10  10  10
RUSSELLVILLE AR   68  89  65  90 /  30  20  10  10
SEARCY AR         69  89  64  90 /  20  10  10  10
STUTTGART AR      70  90  65  90 /  40  10  10  10

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...53
Hazardous weather outlook, Jul 20, 5:00 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 20 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO NORTHERN ARKANSAS TODAY...AND PASS
THROUGH THE STATE DURING THE REMAINDER OF THE DAY AND INTO THE
NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AS THIS FRONT MOVES THROUGH. ISOLATED STORMS MAY BECOME STRONG TO
SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE FRONT WILL BE SLOW TO MOVE OUT OF THE AREA AND SCATTERED SHOWERS
AND THUNDERSTORMS MAY LINGER OVER THE SOUTH AND WEST ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38

In the hours before

Special weather statement, Jul 20, 2:13 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
213 PM CDT FRI JUL 20 2007

ARZ022-201955-
POPE-
213 PM CDT FRI JUL 20 2007

...SIGNIFICANT WEATHER ALERT FOR POPE COUNTY UNTIL 300 PM CDT...

AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SMALL COMPLEX OF STRONG THUNDERSTORMS...CENTERED 7 MILES NORTH OF
HECTOR...MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE BAYOU BLUFF RECREATION AREA...
WHITE OAK MOUNTAIN...WALNUT GROVE...SCOTTSVILLE...ROCK SPRINGS...OAK
GROVE...MORELAND AND IRON ORE MOUNTAIN.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE.
WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY.

55
Special weather statement, Jul 20, 2:32 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT FRI JUL 20 2007

ARZ047-057-202030-
ARKANSAS-MONROE-
232 PM CDT FRI JUL 20 2007

...SIGNIFICANT WEATHER ALERT FOR ARKANSAS AND MONROE COUNTIES UNTIL
330 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...PUSHING ACROSS SOUTHERN MONROE AND
NORTHERN ARKANSAS COUNTIES. THE MAIN STORM WAS 5 MILES NORTH OF
ALMYRA...MOVING SOUTHEAST AT 15 MPH.

THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...SMALL
HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAIN MAY
CAUSE MINOR FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON
ROADWAYS.

RESIDENTS OF ARKANSAS AND MONROE COUNTIES SHOULD MONITOR THE WEATHER
OVER THE SEVERAL HOURS.

MCT
Special weather statement, Jul 20, 3:19 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CDT FRI JUL 20 2007

ARZ021-202105-
JOHNSON-
319 PM CDT FRI JUL 20 2007

...SIGNIFICANT WEATHER ALERT FOR JOHNSON COUNTY UNTIL 400 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...NEAR LUDWIG LAKE...MOVING SOUTH AT
20 MPH.

THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...SMALL
HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAIN MAY
CAUSE MINOR FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON
ROADWAYS.

PEOPLE IN JOHNSON COUNTY...INCLUDING LAMAR...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:46 PM CDTSevere Thunderstorm WarningLZKCleburne, White29 min
Jul 20, 2:38 PM CDTSevere Thunderstorm WarningLZKVan Buren52 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.